MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 7391167
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Burn(s) (1757); Electric Shock (2554)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has initiated an investigation of the reported event.A second customer service engineer (cse) was on-site and checked the sep cabinet, and all metal parts of the sep, to ascertain if any of the parts were live.The cse confirmed that no metal parts of the sep were live.The root cause of the reported incident is not known.Another on-site visit is required for a more in-depth investigation and will include the surrounding components of the sep.Siemens is coordinating the next site visit with the customer.The date of the additional site visit is not known as of the date of this report.A supplemental report will be submitted if additional reportable information becomes available and/or upon completion of the investigation.
 
Event or Problem Description
A severe electrical shock event occurred when the siemens customer service engineer (cse) was working on the magnetom avanto on september 28, 2022.The cse was wrapping a temperature sensor wire in the sep cabinet when he sustained a 480vac shock.The shock occurred when the cse reached into the sep.The cse was reportedly unable to get free of the sep cabinet and the shock lasted between 3-5 seconds.The cse was immediately treated at the emergency room where the cse underwent treatment for four (4) hours.During a follow-up doctor's appointment on the (b)(6), 2022, it was confirmed that the cse had sustained four (4) electrical burns in total with two (2) burns located on the right leg below the knee, one (10 burn on the right bicep, and a large (exact size unknown) wound that bled on the left arm just below the wrist.The doctor put the cse on physical restrictions.As a result of the restrictions the cse cannot work temporarily and is on short term disability.A follow-up appointment has been scheduled, therefore, additional information regarding the cse's condition is pending.
 
Additional Manufacturer Narrative
The complaint alleged that a customer service engineer ("cse") sustained an electrical shock while servicing the mr system ("system") involved in the complaint.Siemens healthineers conducted a detailed investigation of the incident, including on-site evaluation of the system by a siemens healthineers service engineer to identify any live electrical or other elements that could have caused or contributed to the alleged injury to the cse.Our investigation did not find any compromised electrical or other elements that could be related to the alleged injury.However, the system is old, and the overall condition of its electrical closet (separator cabinet or sep) used in servicing the system appeared worn with remnants of dried cooling fluid.Further, the sep showed several out of specification modifications that could have individually, or in combination, caused or contributed to the incident.The service manual for the system provided safety instructions for the service staff to follow before starting any service task and to abide by it for the duration of the task.We found our service instructions to be sufficient and not requiring any clarification to address this incident or to prevent a similar incident from occurring in future.No design or labeling defects were identified requiring correction from siemens healthineers.However, in the light of the incident and alleged modifications made to the sep, siemens healthineers advised the facility to replace the sep, or to alternatively conduct a complete electrical safety evaluation of the sep and its modifications to replace or repair the sep as needed.

Brand Name
MAGNETOM AVANTO
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19335
4843234198
MDR Report Key15596811
Report Number3002808157-2022-48160
Device Sequence Number11328472
Product Code LNH
UDI-Device Identifier04056869006611
UDI-Public04056869006611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number7391167
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight73 KG